Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 23, NWS Pueblo, CO

April 17, 20245 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 17, 2024, 3:54 AM MDT for 5 counties in Colorado. It took effect at Apr 18, 2024, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2024, 3:54 AM MDT (09:54 UTC)
In effect from
Apr 18, 2024, 12:00 PM MDT
Expired
Apr 18, 2024, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2024-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2024-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS85 KPUB 170954
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
354 AM MDT Wed Apr 17 2024

COZ224-180200-
/O.UPG.KPUB.FW.A.0022.240418T1800Z-240419T0100Z/
/O.NEW.KPUB.FW.W.0023.240418T1800Z-240419T0100Z/
/O.CON.KPUB.FW.W.0022.240417T2000Z-240418T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
354 AM MDT Wed Apr 17 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 224...

...RED FLAG HAS BEEN ISSUED FROM NOON TO 7 PM MDT THURSDAY FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MDT Thursday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-227>230-233-180200-
/O.CON.KPUB.FW.W.0022.240417T1800Z-240418T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
354 AM MDT Wed Apr 17 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222, 227, 228, 229, 230, AND 233...

* Affected Area...Fire Weather Zones 222, 227, 228, 229, 230 and 
  233.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
354 
WWUS85 KPUB 172050
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
250 PM MDT Wed Apr 17 2024

COZ224-181300-
/O.NEW.KPUB.FW.A.0023.240419T1800Z-240420T0100Z/
/O.CON.KPUB.FW.W.0022.000000T0000Z-240418T0100Z/
/O.CON.KPUB.FW.W.0023.240418T1800Z-240419T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
250 PM MDT Wed Apr 17 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 224...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
THURSDAY FOR FIRE WEATHER ZONE 224...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in 
effect from Friday afternoon through Friday evening.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-227>230-233-180300-
/O.CON.KPUB.FW.W.0022.000000T0000Z-240418T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
250 PM MDT Wed Apr 17 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 222, 227, 228, 229, 230, AND 233...

* Affected Area...Fire Weather Zones 222, 227, 228, 229, 230 and 
  233.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
920 
WWUS85 KPUB 180104
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
704 PM MDT Wed Apr 17 2024

COZ222-227>230-233-180215-
/O.CAN.KPUB.FW.W.0022.000000T0000Z-240418T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
704 PM MDT Wed Apr 17 2024

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 222, 227, 228, 229, 230, AND
233...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

Winds have diminished across the area, and as temperatures have
started to cool, relative humidity has risen. Therefore, the Red
Flag Warning for today has been cancelled.

$$

COZ224-181715-
/O.EXP.KPUB.FW.W.0022.000000T0000Z-240418T0100Z/
/O.CON.KPUB.FW.W.0023.240418T1800Z-240419T0100Z/
/O.CON.KPUB.FW.A.0023.240419T1800Z-240420T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
704 PM MDT Wed Apr 17 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 224...

The Red Flag Warning for today has been allowed to expire.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
230 
WWUS85 KPUB 180958
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
358 AM MDT Thu Apr 18 2024

COZ224-190200-
/O.UPG.KPUB.FW.A.0023.240419T1800Z-240420T0100Z/
/O.NEW.KPUB.FW.W.0024.240419T1800Z-240420T0100Z/
/O.CON.KPUB.FW.W.0023.240418T1800Z-240419T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
358 AM MDT Thu Apr 18 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

...RED FLAG WARNING HAS BEEN ISSUED FROM NOON TO 7 PM MDT FRIDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MDT Friday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
700 
WWUS85 KPUB 182041
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
241 PM MDT Thu Apr 18 2024

COZ224-191245-
/O.CON.KPUB.FW.W.0023.000000T0000Z-240419T0100Z/
/O.CON.KPUB.FW.W.0024.240419T1800Z-240420T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
241 PM MDT Thu Apr 18 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 224... 
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT 
FRIDAY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
300 
WWUS85 KPUB 190041
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
641 PM MDT Thu Apr 18 2024

COZ224-191645-
/O.EXP.KPUB.FW.W.0023.000000T0000Z-240419T0100Z/
/O.CON.KPUB.FW.W.0024.240419T1800Z-240420T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
641 PM MDT Thu Apr 18 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 224...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:48 AM MDT, 6 minutes earlier. Its key messages:

  • Critical Fire Weather conditions over parts of the region once again today.
  • Strong cold front to push across the region this evening bringing noticeably cooler air to the area.
  • Critical fire weather conditions expected within the San Luis Valley Thursday and Friday.
  • Cooler temperatures and more widespread precipitation chances expected to return this weekend, especially for Saturday.
Area forecast discussion, Apr 17, 3:48 AM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
348 AM MDT Wed Apr 17 2024

.KEY MESSAGES...

 - Critical Fire Weather conditions over parts of the region
   once again today.

 - Strong cold front to push across the region this evening
   bringing noticeably cooler air to the area.

 - Critical fire weather conditions expected within the San
   Luis Valley Thursday and Friday.

 - Cooler temperatures and more widespread precipitation
   chances expected to return this weekend, especially for
   Saturday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 344 AM MDT Wed Apr 17 2024

Currently...

A relatively mild early morning as temps across teh region were
generally in the 40s across the plains and 20s in the large valleys.
Winds were light.

Aloft, a short wave mid level ridge was pushing across the region
early this morning, upstream of this feature, another broad but
relatively cold broad trough was pushing southeastward, and this
system will push cooler air into the region during this period.

Today...

Main concern today will be fire weather once again. Greatest concern
will be over the southern I-25 corridor region, with the critical
conditions extending across parts of Fremont county and the San Luis
Valley. Over the remainder of the region, near critical fire weather
conditions are expected.

Otherwise, another warm day is anticipated. Temps will get into the
80s most of the plains with U70s over the divides. San Luis Valley
should be around 70 with mtns in the 40s through 60s. Windiest
conditions will be in the mtns, as winds will be on the increase
over the higher terrain today in advance of the strong cold front
pushing towards the region from the NW. Winds over the higher
terrain this afternoon will be in the G30-40 mph range with 20 to 30
mph over the plains.

Some light showers will be possible later in the day over the central
mtns, mainly north of Cottonwood Pass.

Tonight...

Prefrontal wind shift will likely occur over the Palmer Divide by
late afternoon, with the actual front coming across the Palmer
around the 8-9 pm time frame. This boundary will then push south and
reach the NM border area during the predawn hours. Windiest
conditions with the fropa will likely occur over the far eastern
plains, with gusts to 40mph likely. A few showers will also be
possible, mainly across N El Paso county during the late evening
hours after the front goes by. Showers will continue over the
central mtns during the evening decreasing during the pre dawn
hours.

With lots of mixing occurring with the frontal passage, temps
tonight will remain relatively mild, but colder air will push in
towards sunrise, and expect temps to be around freezing across the
Palmer Divide region , with 30s to L40s the remainder of the plains.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 344 AM MDT Wed Apr 17 2024

Thursday - Friday: For the later half of the week, relatively quiet
weather is expected, though there will be some concern for fire
weather conditions and light showers. Flow over south central and
southeastern Colorado will become predominantly westerly. Given no
major forcing with this pattern, dry conditions are expected across
the region. The exception to this will be isolated light showers
along the mountains, and possibly I25 corridor, given minor
orographic forcing that will be ongoing. Given the overall dry
conditions, more critical fire weather conditions are expected to
materialize, though primarily across the San Luis Valley. A cold
front from Wednesday will keep temperatures cooler and moisture
higher across the eastern plains, which will help to keep humidity
values above critical fire weather thresholds. Given the higher
elevation of the San Luis Valley however, it will not be influenced
by this cold front, allowing for well above average temperatures,
dry air, and windy conditions to persist each day. The combination
of these factors will allow for an additional couple of days of
critical fire weather conditions. As for temperatures, portions of
the area will be around and below average, while others are above
average. Areas across the eastern plains will remain around and
below average thanks to the aforementioned cold front from
Wednesday night. Then areas generally west of the I25 corridor
will remain above average given the lack of influence from the
cold front.

Saturday - Tuesday: For the rest of the long term period, active and
quiet stretches of weather are expected. Saturday and Sunday
will bring the active period of weather, as a messy troughing
pattern pushes over the region. This feature will bring
increased forcing to the area, along with a reinforcing cold
front to the plains. These factors will allow for more
widespread precipitation chances for much of the region,
especially on Saturday. With that said though, finer details are
still murky at this time, but ensemble model guidance are in
relatively good agreement about the overall troughing pattern
and cold frontal surge. Then for Monday and Tuesday, the quieter
period of weather arrives. Behind the troughing pattern, a
messy ridge is anticipated to develop. Given the lack of major
forcing with this feature, dry conditions are expected to
prevail. With that said though, weak waves within the flow could
help to blossom isolated showers during this timeframe. Looking
at temperatures, Saturday and Sunday will be cooler, with
temperatures around and below average values, especially for
Saturday. Then Monday and Tuesday start a warming trend back to
above average temperatures for mid April.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 344 AM MDT Wed Apr 17 2024

VFR next 24 hours at all 3 taf sites during the next 24 hour at all
3 taf sites, KPUB, KALS and KCOS. Breezy west to southwest surface
winds will occur today, with a strong cool front cross the KCOS and
KPUB taf sites later this evening. Winds will be gusty from a
northerly component later tonight at KCOS an d KPUB. Dry conditions
area anticipated.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 2 PM this afternoon to 7 PM MDT this
evening for COZ224.
Red Flag Warning from noon to 7 PM MDT Thursday for COZ224.
Red Flag Warning from noon today to 9 PM MDT this evening for
COZ222-227>230-233.

&&

SHORT TERM...HODANISH
LONG TERM...SIMCOE
AVIATION...HODANISH
Hazardous weather outlook, Apr 16, 11:17 AM MDT, 16 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1117 AM MDT Tue Apr 16 2024

COZ058>089-093>099-171730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1117 AM MDT Tue Apr 16 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions are expected mainly along the
I-25 corridor region from Colorado Springs south to the New Mexico
border.

Strong winds will occur over the region today, however, the
strongest winds gusting to 65 mph will occur over the far
easterly plains through the mid afternoon hours. Winds will start
to decrease over the far eastern plains by late afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are becoming increasingly likely
for portions of the plains and San Luis Valley on Wednesday.
Critical fire weather conditions will also be possible within the
San Luis Valley through the end of the work week.

Isolated light showers will be possible Wednesday through Friday,
mostly along the mountains. Widespread precipitation chances
return this weekend, particularly on Saturday. Snow is expected
along the mountains, with mostly rain expected for lower
elevations.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:50 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache13 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.